MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I16-40
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Pain (1994)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent.On (b)(6) 2017 the patient began experiencing pain in the left leg.On (b)(6) 2017, the patient came in emergently with left leg pain.The physician identified a left iliac limb occlusion.The physician completed a thrombectomy to resolve the issue.The patient is reported to be doing well post procedure.There have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, a clinical assessment was able to confirm an occlusion.The most likely cause of the occlusion within the device was the off-label iliac and aortic anatomy (intentional user error).The pre-existing occlusive aorto-iliac anatomy likely contributed to this event.No procedure-related contributing issues or harms could be determined due to the lack of medical documentation.The final patient disposition could not be determined; there were no reports of further negative patient sequelae reported.The event device remains implanted in the patient and was not available for further evaluation.The review of the manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Correction: contact information updated with current contact for endologix.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6878957
Report Number2031527-2017-00474
Device Sequence Number124947
Product Code MIH
UDI-Device Identifier00818009015013
UDI-Public(01)00818009015013(17)170415
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2017
Device Model NumberBEA22-60/I16-40
Device Lot Number1484656-013
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR